MAUDE Adverse Event Report: STRYKER GMBH CANNULATED SCREW, PARTIALLY THREADED ASNIS III Ø4.0X60MM TL20MM; SCREW, FIXATION, BONE

STRYKER GMBH CANNULATED SCREW, PARTIALLY THREADED ASNIS III Ø4.0X60MM TL20MM; SCREW, FIXATION, BONE
Model Number 325060S
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Codes Failure of Implant (1924); Foreign Body In Patient (2687)
Date of Event 10/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
The customer reported that the asnis iii cannulated screw unthreaded at tip and fragments had to be retained within bone.Update: customer reported that during a orif elbow procedure, using asnis iii cannulated screw partially threaded 60mm, once screw within bone xrays were taken to assess and found foreign body at tip of screw that looked to be threading from screw.Screw was removed and foreign material remained within the medullary cavity.After examination, it was found that the tip had unthreaded and broken off within the bone.Another screw of the same size wasn't available so a shorter screw had to be selected.
 
Event or Problem Description
The customer reported that the asnis iii cannulated screw unthreaded at tip and fragments had to be retained within bone update : customer reported that during a orif elbow procedure, using asnis iii cannulated screw partially threaded 60mm, once screw within bone xrays were taken to assess and found foreign body at tip of screw that looked to be threading from screw.Screw was removed and foreign material remained within the medullary cavity.After examination, it was found that the tip had unthreaded and broken off within the bone.Another screw of the same size wasn't available so a shorter screw had to be selected.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the screw is broken as complained.The device inspection revealed the following: the visual inspection has shown that a fragment of about 5mm length is broken off from the cannulated screw, no fragments were returned for evaluation.The hexagon recess is strongly damaged, which indicates that the screw was exposed to excessive forces during insertion.The microscopic inspection has shown that the thread was first peeled off before it finally broke off at the visible deformation.The fracture face has the typical view of ductile overload fracture where the material was first plastically deformed before it finally broke.The relevant dimensions were verified during the investigation and no deviation from the specification could be detected.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a use related issue.The failure was caused by a mechanical overload, most likely by a metallic contact either with a deformed guide wire or another screw, during the screw insertion.If more information is provided, the case will be reassessed.

Brand Name
CANNULATED SCREW, PARTIALLY THREADED ASNIS III Ø4.0X60MM TL20MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
marilyne chaumont
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12813447
Report Number0008031020-2021-00464
Device Sequence Number14883941
Product Code HWC
UDI-Device Identifier07613327078039
UDI-Public07613327078039
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K000080
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 02/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model Number325060S
Device Catalogue Number325060S
Device Lot NumberB94998
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/19/2021
Supplement Date Received by Manufacturer01/26/2022
Initial Report FDA Received Date11/15/2021
Supplement Report FDA Received Date02/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown